Alert archive / Missouri / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Feb 5, 2009, 3:20 AM CST for 9 counties in Missouri; 6 counties in Kansas. It took effect at Feb 5, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 3:20 AM CST (09:20 UTC)
- In effect from
- Feb 5, 2009, 12:00 PM CST
- Expired
- Feb 5, 2009, 5:08 PM CST
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 16 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KEAX 050920 RFWEAX RED FLAG WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CST THU FEB 5 2009 ...ELEVATED FIRE DANGER THURSDAY AFTERNOON... .A WARM AND DRY AIRMASS WILL BEGIN TO SPREAD INTO THE REGION LATE THIS MORNING AND THROUGH THE AFTERNOON HOURS. THESE WARM CONDITIONS...COMBINED WITH GUSTY SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH...RELATIVE HUMIDITY VALUES IN THE LOWER 20S...AND VERY DRY GRASS AND BRUSH...WILL CREATE A HEIGHTENED WILDFIRE DANGER THIS AFTERNOON. KSZ057-060-MOZ043-053-054-051730- /O.NEW.KEAX.FW.W.0002.090205T1800Z-090206T0000Z/ MIAMI-LINN KS-CASS-BATES-HENRY- 320 AM CST THU FEB 5 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 60S ACROSS THE WARNING AREA THIS AFTERNOON. SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WILL DEVELOP LATE THIS MORNING WITH RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AT PEAK DAYTIME HEATING THIS AFTERNOON. DUE TO THE PROLONGED DRY SPELL IN THE AREA...DORMANT VEGETATION HAS BECOME SEVERELY DRY. THESE DRY...WARM...AND WINDY CONDITIONS ARE EXPECTED TO PROMOTE THE RAPID SPREAD OF GRASS AND BRUSH FIRES IF THEY ARE TO DEVELOP. GUSTY WINDS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON AS A WEAK FRONT MOVES TOWARDS THE AREA...LESSENING THE THREAT FOR THE RAPID DEVELOPMENT AND SPREADING OF WILDFIRES. HOWEVER...DESPITE THE IMPROVING CONDITIONS BURNING IS HIGHLY DISCOURAGED AND NOT RECOMMENDED ANYTIME THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DUX
2 follow-up statements
000 WWUS83 KEAX 051731 RFWEAX RED FLAG WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1131 AM CST THU FEB 5 2009 ...ELEVATED FIRE DANGER THURSDAY AFTERNOON... .A WARM AND DRY AIRMASS HAS SPREAD INTO THE REGION THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. THESE WARM CONDITIONS...COMBINED WITH GUSTY SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH...RELATIVE HUMIDITY VALUES IN THE LOWER 20S...AND VERY DRY GRASS AND BRUSH...WILL CREATE A HEIGHTENED WILDFIRE DANGER THIS AFTERNOON. KSZ025-103>105-MOZ028-029-037-038-044-045-060000- /O.EXA.KEAX.FW.W.0002.090205T1800Z-090206T0000Z/ ATCHISON KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON- LAFAYETTE-JOHNSON MO-PETTIS- 1131 AM CST THU FEB 5 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 60S ACROSS THE WARNING AREA THIS AFTERNOON. SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WILL DEVELOP THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AT PEAK DAYTIME HEATING. DUE TO THE PROLONGED DRY SPELL IN THE AREA...DORMANT VEGETATION HAS BECOME SEVERELY DRY. THESE DRY...WARM...AND WINDY CONDITIONS ARE EXPECTED TO PROMOTE THE RAPID SPREAD OF GRASS AND BRUSH FIRES SHOULD THEY DEVELOP. GUSTY WINDS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON AS A WEAK FRONT MOVES TOWARDS THE AREA...LESSENING THE THREAT FOR THE RAPID DEVELOPMENT AND SPREADING OF WILDFIRES. HOWEVER...DESPITE THE IMPROVING CONDITIONS BURNING IS HIGHLY DISCOURAGED THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ057-060-MOZ043-053-054-060000- /O.CON.KEAX.FW.W.0002.090205T1800Z-090206T0000Z/ MIAMI-LINN KS-CASS-BATES-HENRY- 1131 AM CST THU FEB 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 60S ACROSS THE WARNING AREA THIS AFTERNOON. SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WILL DEVELOP THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AT PEAK DAYTIME HEATING. DUE TO THE PROLONGED DRY SPELL IN THE AREA...DORMANT VEGETATION HAS BECOME SEVERELY DRY. THESE DRY...WARM...AND WINDY CONDITIONS ARE EXPECTED TO PROMOTE THE RAPID SPREAD OF GRASS AND BRUSH FIRES SHOULD THEY DEVELOP. GUSTY WINDS WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON AS A WEAK FRONT MOVES TOWARDS THE AREA...LESSENING THE THREAT FOR THE RAPID DEVELOPMENT AND SPREADING OF WILDFIRES. HOWEVER...DESPITE THE IMPROVING CONDITIONS BURNING IS HIGHLY DISCOURAGED THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DEROCHE
000 WWUS83 KEAX 052308 RFWEAX RED FLAG WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 508 PM CST THU FEB 5 2009 KSZ025-057-060-103>105-MOZ028-029-037-038-043>045-053-054-060015- /O.CAN.KEAX.FW.W.0002.000000T0000Z-090206T0000Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- 508 PM CST THU FEB 5 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE RED FLAG WARNING. AS OF 5 PM...WINDS HAVE DIMINISHED TO BETWEEN 10 AND 15 MPH ACROSS THE REGION...AND WILL SLACKEN BELOW 10 MPH AFTER 7 PM. HUMIDITIES WILL BEGIN TO MOVE UPWARDS OVER THE NEXT SEVERAL HOURS AS TEMPERATURES BEGIN TO COOL WITH SUNSET...AND IMPROVED LOW LEVEL MOISTURE BEGINS TO ARRIVE FROM THE SOUTHWEST. THE COMBINATION OF THESE FACTORS WILL ALLEVIATE THE CRITICAL FIRE WEATHER SITUATION. THEREFORE...THE RED FLAG WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED. GUSTY SOUTH WINDS WILL RESUME BY MID-MORNING FRIDAY...BUT INCREASED HUMIDITY LEVELS WILL SOMEWHAT HELP WITH THE HEIGHTENED FIRE DANGER. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 4, 11:01 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 4, 11:01 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1101 PM CST WED FEB 4 2009 ...UPDATED FOR AVIATION... .UPDATE... UNDER MOSTLY CLEAR SKIES...LOW SURFACE HUMIDITIES AND LIGHT SOUTHEAST SURFACE FLOW...CONDUCIVE FOR STEADY TEMPERATURE DROP DURING THE EVENING HOURS. BY EARLY EVENING...TEMPERATURES HAD FALLEN NEAR OR CLOSE TO FORECAST MINIMA...THUS WILL NUDGE HOURLY AND MINIMA TEMPERATURES DOWN A LITTLE FURTHER FOR EVENING UPDATE. DO NOT EXPECT TEMPERATURES TO LOWER MUCH FURTHER AS SURFACE WINDS SLOWLY ARE VEERING TO A SOUTHERLY DIRECTION AND INCREASING SLIGHTLY. TOOK A SECOND LOOK AT THE POTENTIAL FOR CONDITIONS MEETING FIRE DANGER CRITERIA ON THURSDAY...AND SIMILAR TO PREVIOUS FORECAST...FEEL RELATIVE HUMIDITIES AND 20-FT WINDS WILL NOT QUITE MEET CRITERIA FOR RED FLAG. THAT BEING SAID...WILL NOT HOIST FIRE WEATHER WATCH...HOWEVER LATER FORECAST WILL HAVE TO MONITOR SITUATION CLOSELY AS CONDITIONS STILL CONDUCIVE FOR FIRE DEVELOPMENT. 24 && .PREV DISCUSSION... /355 PM CST WED FEB 4 2009/ MAIN CONCERNS THROUGH THE SHORT TERM WILL BE WITH TEMPERATURES AND WILDFIRE DANGER. MAINLY SUNNY SKIES ENCOMPASSED THE AREA THIS AFTERNOON AS NORTHWEST MISSOURI AND NORTHEAST KANSAS REMAINS UNDER THE INFLUENCE OF BROAD UPPER RIDGING. WEAK EMBEDDED VORT MAX WITHIN OVERALL NORTHWEST FLOW ACROSS THE NORTHERN PLAINS MAY USHER IN SOME CIRRUS DURING THE EVENING HOURS...HOWEVER OVERALL SENSIBLE WEATHER SHOULD REMAIN FAIRLY QUIET. BY TONIGHT...SFC RIDGING WILL SLIDE INTO THE SOUTHEASTERN US ALLOWING BROAD SOUTHERLY FLOW TO TAKE SHAPE ACROSS THE SOUTHERN AND CENTRAL PLAINS. AS THIS OCCURS...A POTENT SHORT WAVE TROUGH WILL BEGIN SLIDING ON THE CALIFORNIA COAST WITH HEIGHT FALLS BEGINNING TO OVERSPREAD THE ROCKIES. THIS SHOULD INDUCE LEE SIDE TROUGHING LATER TONIGHT...TIGHTENING THE PRESSURE GRADIENT AS THE AFOREMENTIONED SOUTHEASTERN US SFC RIDGING REMAINS ANCHORED. THIS WILL RESULT IN INCREASED SOUTHERLY LLVL FLOW OVERNIGHT...BEGINNING THE TRANSPORT OF LLVL MOISTURE NORTHWARD FROM THE GULF. HOWEVER...CURRENT DEWPOINT READINGS ACROSS THE YUCATAN PENINSULA INDICATES THE PREVIOUS COLD FRONTAL INTRUSION HAS PUSHED THE RICHER LLVL AIR MASS INTO DEEP SOUTHERN MEXICO. THIS WILL PRECLUDE THE QUICK RETURN OF DEEPER LLVL MOISTURE AS LLVL FLOW ACROSS THE SOUTHWESTERN GULF AND BAY OF CAMPECHE REMAINS OUT OF THE EAST AND SOUTHEAST THROUGH THE END OF THE WEEK. NEVERTHELESS...MODIFIED LLV AIR MASS FROM THE SOUTHERN PLAINS WILL GRADUALLY ADVECT NORTHWARD TOMORROW AMID INCREASINGLY SOUTHERLY FLOW. WITH PARCHED GRASSLAND FUELS ALREADY IN PLACE...A HEIGHTEN WILDFIRE DANGER WILL BE IN PLACE. SEE SUBSEQUENT FIRE WEATHER DISCUSSION FOR FURTHER DETAILS. INCREASING SOUTHWEST TO WESTERLY H85 FLOW WILL BEGIN TO ADVECT A MUCH WARMER AIR MASS FROM THE MEXICAN PLATEAU AND HIGH PLAINS BY TOMORROW AFTERNOON...IE H85 TEMPS RANGING FROM 8-11C. HOWEVER...BUFR FORECAST SOUNDINGS INDICATING MIXING UP TO AROUND 2KFT AGL. THIS SHOULD RESULT IN AFTERNOON TEMPS IN THE LOWER TO MID 60S ACROSS THE SOUTHWESTERN COUNTIES TO THE LOW TO MID 50S ACROSS THE NORTHEASTERN CWA. PERSISTENT SOUTHERLY SFC FLOW SHOULD KEEP OVERNIGHT TEMPS FROM DROPPING TOO FAR THURSDAY NIGHT AND TEMPS SHOULD REMAIN IN THE 30S TO LOWER 40S AREAWIDE. BY FRIDAY...PERSISTENT AND STRONG H85 FLOW OF 50-55 KTS WILL CONTINUE TO ADVECT WARMER TEMPS UP TO 13C ACROSS THE AREA. HOWEVER...SOME CONCERN THAT FULL MIXING WILL NOT BE REALIZED GIVEN INCREASING CIRRUS AS UPPER SHORT WAVE TROUGH SLIDES ACROSS THE NORTHERN PLAINS. NEVERTHELESS...TEMPS SHOULD BE A FEW DEGREES WARMER THAN SEEN ON THURSDAY. SHOULD CLOUD COVER NOT MATERIALIZE AND DEEPER MIXING ACHIEVED...TEMPS COULD CLIMB HIGHER...ESPECIALLY ACROSS THE SOUTHWESTERN COUNTIES. OTHERWISE...LITTLE CHANCE OF SEEING ANY PRECIP THROUGH THE MIDDLE OF THE WEEKEND. DEROCHE MEDIUM RANGE (SATURDAY-WEDNESDAY) WARM SATURDAY WILL GIVE WAY TO STORM SYSTEM EMERGING FROM THE SOUTHWEST UNITED STATES SUNDAY WHICH WILL BRING RAIN AND A FEW THUNDERSTORMS TO THE AREA MONDAY. STRONG SOUTHERLY FLOW IN FRONT OF SYSTEM MOVING THROUGH SOUTHWEST U.S. WILL WARM TEMPERATURES SIGNIFICANTLY ON SATURDAY. HI TEMPERATURES WILL ONLY BE TEMPERED BY THE POSSIBILITY OF INCREASING CLOUDINESS FROM NEARING STORM SYSTEM. ADJUSTED TEMPERATURES ONLY A FEW DEGREES COOLER THAN PREVIOUS FORECAST AS MODELS WANT TO MOVE IN SOME CLOUDS DURING SATURDAY AFTERNOON. MOISTURE WILL ALSO BE ON THE INCREASE AS THE GULF REMAINS OPEN. ATTENTION THEN TURNS TO THE STORM SYSTEM AS IT EMERGES OVER THE ROCKIES AND NEARS AREA. ECMWF GFS AND UKMET MODELS HAVE COME TOGETHER SIGNIFICANTLY SINCE YESTERDAY. MODELS HAVE FOCUSED MAINLY ON MOVING THE MAIN STORM SYSTEM THROUGH THE CWA AREA MONDAY MORNING THROUGH MONDAY NIGHT. ALTHOUGH MODELS MAY SLOW SYSTEM SOME WENT WITH FORECASTING MAIN PRECIPITATION CHANCES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. IT APPEARS THAT AN AREA OF RAIN AND ELEVATED THUNDERSTORMS MAY FORM IN WAA AHEAD OF SYSTEM ON MONDAY AND MOVE NORTH OF THE CWA BY AFTERNOON. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WOULD THEN MOVE THROUGH AS FRONT MOVES THROUGH AREA LATE MONDAY MORNING EARLY AFTERNOON. GFS AND ECMWF AGREED WITH THIS APPROACH AND HAVE INCORPORATED IT INTO FORECAST. CONDITIONS CURRENTLY APPEAR THAT THUNDERSTORMS SHOULD NOT APPROACH SEVERE CRITERIA HOWEVER UNCERTAINTY EXISTS AS SYSTEM IS STILL FAR OUT IN TIME. TEMPERATURES WILL COOL AS WINDS WILL TURN TO THE NORTH AND NORTHWEST BEHIND SYSTEM BACK TOWARD SEASONAL NORMALS TUESDAY AND WEDNESDAY. ANOTHER STORM SYSTEM MAY AFFECT AREA ON WEDNESDAY GIVING THE AREA ANOTHER CHANCE OF PRECIPITATION. HIGH VARIABILITY IN MODELS AND THE FACT THAT TIME FRAME IS SO FAR OUT HAVE ONLY GONE WITH A SLIGHT CHANCE OF RAIN AT THIS TIME. DBEHNE && .AVIATION... FOR 06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. EXCEPT FOR PERIODS OF CIRRUS...SKIES WILL BE MOSTLY CLEAR THROUGH THE TAF PERIOD...AND VISIBILITIES UNLIMITED. WIND WILL CONTINUE TO BE THE MAIN FORECAST CONCERN THROUGH THE FORECAST PERIOD. LOW LEVEL PRESSURE GRADIENT WILL TIGHTEN THROUGH THE OVERNIGHT HOURS...HOWEVER SURFACE WINDS WILL NOT RESPOND IMMEDIATELY DUE TO NOCTURNAL INVERSION...AND EXCEPT FOR A SHIFT FROM A SOUTHEAST TO SOUTHERLY DIRECTION WINDS WILL REMAIN AT OR BELOW 12 KNOTS THROUGH 12 UTC. WINDS AT THE TOP OF THE INVERSION...OR AT OR ABOVE 2KFT AGL...EXPECTED TO INCREASE TO AROUND 45 KNOTS FROM THE SOUTHWEST BY 11-12 UTC...AND WILL RESULT IN LLWS CONDITIONS. MIXING DURING THE MORNING HOURS WILL ERODE INVERSION AND WILL ALLOW FOR MOMENTUM TRANSPORT...THUS THREAT OF LLWS WILL DIMINISH BY 15-16 UTC...BUT SURFACE WINDS WILL INCREASE ABOVE 12 KNOTS AND GUSTS BETWEEN 22-27 KNOTS POSSIBLE. GUSTY SURFACE WINDS WILL CONTINUE THROUGH 22-23...THEN AS PRESSURE GRADIENT SLACKENS GUSTINESS WILL ABATE. 24 && .FIRE WEATHER... /355 PM CST WED FEB 4 2009/ WILDFIRE DANGER WILL BE ON THE INCREASE TOMORROW AS SOUTH TO SOUTHWEST LLVL FLOW INCREASES ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI WITH FAIRLY DRY FUELS ALREADY IN PLACE. MIXING UP TO ABOUT 2KFT AGL WILL CREATE GUSTY CONDITIONS BY THE LATE MORNING AND AFTERNOON HOURS ALTHOUGH WINDS AT THIS LEVEL ARE AROUND 20-25KTS. RH AND WIND WILL BE NEAR THRESHOLD VALUES FOR RED FLAG CRITERIA TOMORROW ALTHOUGH CONFIDENCE WAS NOT QUITE HIGH ENOUGH FOR A WATCH ISSUANCE. WILL LET THE EVENING AND OVERNIGHT SHIFT LOOK AT THINGS AGAIN AND SHOULD IT APPEAR WIND AND MOISTURE WILL REALIZE RED FLAG CONDITIONS...A WARNING MAY BE REQUIRED. EITHER WAY...WILD FIRE DANGER WILL BE ELEVATED AND ANY BURNING IS NOT RECOMMENDED. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Feb 4, 12:50 PM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CST WED FEB 4 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1250 PM CST WED FEB 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ABNORMALLY WARM AIR MASS WILL ONCE AGAIN SPREAD ACROSS EASTERN KANSAS AND WESTERN MISSOURI THURSDAY AND FRIDAY. THE RECENT DRY SPELL IN THE REGION HAS ALLOWED FOR DEAD GRASS AND BRUSH TO BECOME EXTREMELY DRY. BY THURSDAY AFTERNOON...GUSTY SOUTHWESTERLY WINDS BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS ALONG WITH RELATIVE HUMIDITIES IN THE LOW TO MIDDLE 20S ARE EXPECTED TO DEVELOP. THESE CONDITIONS WILL ENHANCE THE THREAT FOR RAPID GRASS AND WILDFIRE DEVELOPMENT. CONDITIONS WILL REMAIN MUCH THE SAME ON FRIDAY...AS NEAR RECORD HIGH TEMPERATURES HEAD INTO THE REGION. WHILE RELATIVE HUMIDITY VALUES WILL BE ON THE INCREASE DUE TO INCREASING MOISTURE FROM THE SOUTH...WINDS WILL REMAIN BETWEEN 15 AND 25 MPH CONTINUING THE FIRE DANGER THREAT. BURNING IS NOT RECOMMENDED THURSDAY OR FRIDAY. A LARGE UPPER LEVEL STORM SYSTEM WILL LIFT INTO THE REGION FROM THE SOUTHWEST LATE ON SUNDAY. INCREASING MOISTURE AHEAD OF THIS SYSTEM WILL ALLOW FOR A THREAT OF THUNDERSTORMS SUNDAY INTO MONDAY MORNING. AT THIS TIME...DUE TO THE TIMING AND SPEED OF THIS STORM SYSTEM...THE THREAT FOR SEVERE WEATHER REMAINS MARGINAL WITH THE BEST CHANCES FOR STRONG THUNDERSTORM ACTIVITY ACROSS SOUTHERN PORTIONS OF KANSAS AND MISSOURI. INTERESTED PARTIES SHOULD CONTINUE TO MONITOR THE LATEST FORECAST FOR MORE DETAILED INFORMATION AS THIS SYSTEM CONTINUES TO EVOLVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY. DEROCHE
Nearby
Red Flag Warnings in Missouri, 2009Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.